MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA M.U.S.T. MIDLINE CORTICAL (MC) SCREW SYSTEM; MUST MC SCREW Ø7X45 CANNULATED

MEDACTA INTERNATIONAL SA M.U.S.T. MIDLINE CORTICAL (MC) SCREW SYSTEM; MUST MC SCREW Ø7X45 CANNULATED
Model Number 03.58.265
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 27 june 2025: pedicle screw 03.58.265 must mc screw ø7x45 cannulated (k210427) lot.2459070 lot 2459070: (b)(4) items manufactured and released on 24-apr-2024.Expiration date: 2029-04-03.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Additional item involved in the event: pedicle screw 03.58.265 must mc screw ø7x45 cannulated (k210427) lot.2330078 lot 2330078: (b)(4) items manufactured and released on 22-jan-2024.Expiration date: 2028-12-26.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by medacta clinical affairs manager: a screw fracture was observed at the s1 vertebra following an l4-s1 spinal fusion surgery.The available radiographic images clearly confirm the occurrence of the fracture.Due to the limited information available, determining the precise root cause remains challenging.However, the most plausible explanation is a mechanical overload in the absence of solid osseous fusion.It is well-documented that pedicle screws are susceptible to fatigue fractures when fusion fails and the implant is subjected to ongoing mechanical stress.Notably, the imaging shows a reduced lumbar lordosis between l4 and s1, which could have contributed to abnormal load distribution across the screw.In addition, patient-specific factors such as body weight, bone quality, motion may have further influenced the mechanical environment and played a role in the failure.Root cause: although no specific root cause can be confirmed, it is likely that the patient conditions caused a modified load distribution on the implants resulting in excessive stress on the screws, likely causing the fatigue fracture of the screw.The investigation does not indicate any potential manufacturing related issue or systemic deficiency.
 
Event or Problem Description
Revision surgery for must mc screw broken in s1.The patient have a l4-s1 spine construct.Date of primary and revision unknown.No further info available.
 
Additional Manufacturer Narrative
Corrected/updated fields: b5; d6a; h6 (f).Additional information: no revision surgery took place nor is scheduled yet.
 
Event or Problem Description
Must mc screw broken in s1 right.The patient has a l4-s1 spine construct.No revision has been performed yet.Note: it is unknown which of the 2 screws reported broke, so they are both reported in the complaint.
 
Additional Manufacturer Narrative
Corrections: description: three months after the primary surgery (l4 and s1), a fracture of the pedicle screw in the right s1 position was identified.It is not known which lot of the two screws in s1 is the broken one, nor whether the patient underwent a revision.Primary surgery date: (b)(6) 2025.-b2 is only other serious or important medical events.-b1 is only product problem.

Brand Name
M.U.S.T. MIDLINE CORTICAL (MC) SCREW SYSTEM
Common Device Name
MUST MC SCREW Ø7X45 CANNULATED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key22477671
Report Number3005180920-2025-00651
Device Sequence Number8498831
Product Code NKB
UDI-Device Identifier07630971293779
UDI-Public07630971293779
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K210427
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.58.265
Device Lot Number2459070
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2025
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date07/11/2025
Supplement Report FDA Received Date10/15/2025
10/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age57 YR
Patient SexFemale
Patient EthnicityHispanic
Patient RaceWhite